MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS INTEGRATED SYSTEM NON-WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS INTEGRATED SYSTEM NON-WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204354
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during use in an arthroscopic knee surgery, on the lens integrated system appears as a yellow sort of haze on screen, producing a screen image not recognizable and not allowing the surgery to continue.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).D4: updated part, serial and udi number.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Visual inspection of the customer provided image shows a vulcan unit with voltage calibration failure displayed on the screen.Visual inspection observed no issues.Functional evaluation revealed no issues.The complaint was confirmed but the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Device movement and shipment could have changed the conditions that caused the reported event.No containment or corrective actions are recommended at this time.

Brand Name
LENS INTEGRATED SYSTEM NON-WIFI VERSION
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11924359
Report Number1643264-2021-02044
Device Sequence Number11860884
Product Code GCJ
UDI-Device Identifier00885556617908
UDI-Public00885556617908
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204354
Device Catalogue Number72204685
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/08/2021
07/01/2021
10/04/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/14/2021
07/06/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;